Alert archive / Maine / Coastal Flood Statements in 2018
Coastal Flood Statement 2, NWS Caribou, ME
NWS Caribou, ME issued this coastal flood statement at Oct 28, 2018, 4:46 AM EDT for Hancock County, Washington County, Maine. It took effect at Oct 28, 2018, 11:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2018, 4:46 AM EDT (08:46 UTC)
- In effect from
- Oct 28, 2018, 11:00 AM EDT
- Expired
- Oct 28, 2018, 4:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 440 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 970 m²/s²
- 0-3 km storm-relative helicity
- 2197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
437 WHUS41 KCAR 280846 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 446 AM EDT Sun Oct 28 2018 MEZ029-030-281700- /O.NEW.KCAR.CF.S.0002.181028T1500Z-181028T2000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 446 AM EDT Sun Oct 28 2018 ...Minor Slash over Possible Around the time of high tide early Sunday Afternoon..... * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * TIMING...Flooding impacts are expected within 2 hours either side of the high tide cycle. High tide will occur at 1:48 PM. * Tidal Flood Impacts...None expected. * Shoreline Flood Impacts...Building waves will cause minor splash-over on exposed coastal roads and shorelines. Pedestrians and motorists should use caution along shorelines. && $$ Mignone
1 follow-up statement
858 WHUS41 KCAR 281630 AAA CFWCAR Coastal Hazard Message...UPDATED National Weather Service Caribou ME 1230 PM EDT Sun Oct 28 2018 MEZ029-030-282000- /O.CON.KCAR.CF.S.0002.000000T0000Z-181028T2000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 1230 PM EDT Sun Oct 28 2018 ...Minor Slash over Possible Around the time of high tide this Afternoon... * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * TIMING...Flooding impacts are expected within 2 hours either side of the high tide cycle. High tide will occur at 1:48 PM. * Tidal Flood Impacts...None expected. * Shoreline Flood Impacts...Building waves will cause minor splash-over on exposed coastal roads and shorelines. Pedestrians and motorists should use caution along shorelines. && $$ Hewitt
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this coastal flood statement went out at Oct 28, 12:56 AM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Oct 28, 12:56 AM EDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1256 AM EDT Sun Oct 28 2018
.SYNOPSIS...
Low pressure will lift across New England overnight through
Sunday. Another low will track across the Gulf of Maine Monday.
&&
.NEAR TERM /THROUGH TODAY/...
Low pressure will begin to lift north across New England
overnight. A wintry mix will persist across northern portions of
the forecast area overnight, with rain Downeast. Have included
isolated thunderstorms with this update. Have also updated to
adjust for current conditions, along with precipitation chances
and temperatures. All headlines remain unchanged.
Previous Discussion...
The precip shield will continue to advc nwrd thru the FA late
this aftn into this eve. Precip will intially be mixed sn/pl/rn
N of the immediate coast, msly chgng to rn by late eve. Sn this
eve will chg to fzra/pl ovr Cntrl/Nrn areas. This is an
interesting fcst, since sig fzra has not been obsvd ovr low trrn
ptns of our fcst area for at least 20 years during the month of
October, so needless to say, fcst confidence for ice accretion
late tngt into Sun morn is not very high after an initial inch
or two of snfl. Saying this, Higher end model ensm ice prob
fcsts during this tm show max potential of a quarter to half
inch ovr the Cntrl highlands by the chg ovr to all Sun morn, so
are fcst can be regarded close to the middle of the road in this
regard. The transition to all rn will progressively work SSE to
NNW from Cntrl areas to far Nrn areas from late tngt into late
Sun morn respectively with rn then tapering to sct shwrs from SW
to NE ovr the Rgn durg the aftn. Temps will initially fall this
eve due to evaporational cooling, then become steady ovrngt,
and even begin to rise very late tngt as llvl warm advcn begins
to win the battle. Temps will be sig milder on Sun with most low
trrn lctns well into the 40s.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY/...
The frontal boundary is forecast to exit to the east Sunday
night w/the last batch of showers pulling out to the east. Some
cooler air expected behind the front by Monday morning w/some
partial clearing. This partial clearing will be short lived as a
second frontal system is scheduled to move across the region
Monday afternoon. The model guidance including the NAM/GFS and
ECMWF show a wave of low pres developing near the southern ME and
NH coast and lift ne through the Gulf of Maine. This wave is
forecast to bring a band of rain across the coast Monday night
and then ne into New Brunswick overnight. Decided to blend the
guidance and go w/60% pops for the eastern sections of the CWA
including the coast. Kept the bulk of the rainfall(0.10")
across the eastern tip and along the coast. High pres is
forecast to move toward the region on Tuesday bringing some
drier and slightly cooler temps, but sill w/in normal ranges for
late October.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
High pres slides to the east Tuesday night w/a frontal boundary
moving into the region on Wednesday. There looks to be a band
of showers expected later Tuesday night into Wednesday. Most of
precip falls apart as the front moves ese as the mid level forcing
appears to be pretty weak. High pres builds across the north
areas Wednesday afternoon into Wednesday night, while that front
stalls offshore. Low pres is expected to lift from TN Valley
northward into the western Quebec province later Thursday into
Friday. The long range guidance shows the usual discrepancies
with the system in regards to rainfall amounts and placement.
There does appear to be a Gulf of Mexico connection allow for
an ample supply of moisture. The long range guidance, which
includes the GFS/ECMWF and Canadian Global, shows a decent jet
max from 925-850mbs to aid in the transport of moisture.
Therefore, decided to stay w/a blend and go w/a 50-60% chance
for rain during this time period. Also, strong waa was noted by
the long range guidance w/the potential for convection.
Confidence is low in mentioning any tstms. Would like to see a
trend before adding the mention of tstms this far out. Temps to
remain near or slightly above normal ranges by the end of the
weekend.
&&
.AVIATION /05Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: Generally IFR/LIFR conditions are expected
overnight. A wintry mix is expected across northern areas
overnight, with rain Downeast. Gusty east to northeast winds are
also expected overnight, with the strongest winds along the
Downeast coast where winds could gust up to 50 mph. Conditions
will remain mostly IFR on Sun with perhaps brief breaks of low
MVFR.
SHORT TERM: IFR/MVFR Sunday night into Monday morning.
Improvement to MVFR during the day on Monday especially across
the KBGR and KBHB terminals. The northern terminals look like
they will hold onto to MVFR at least into Monday night. VFR
looks to be on the way for all the terminals by Tuesday. Another
round of possible MVFR and perhaps IFR cigs later Tuesday night
into Wednesday as a frontal system scheduled to slide across the
region.
&&
.MARINE...
NEAR TERM: A Gale Warning remains in effect overnight. Have
increased wave heights with this update. Small craft advisory
conditions are expected Sunday. Visibilities will be reduced in
rain overnight into Sunday. Have issued a coastal flood
statement for the time of high tide early Sunday morning. This
is not expected to be a significant event by any means, but with
the very strong gradient, wind, and building seas can't rule
out some minor slash-over around the time of high tide, which is
at 1:35 am Sunday morning at Bar Harbor.
SHORT TERM: SCA conditions for Hazardous Seas Sunday night into
Monday. A gradual trend downward to 5 ft by Monday night w/winds
dropping off to around 10 kts. There is another shot for
marginal SCA conditions later Tuesday into Wednesday w/wnw
winds 15-20 kts. This will mainly be across the outer zones.
Used the local wave model for wave heights into Wednesday as it
has been doing quite well w/the latest event.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory until 11 AM EDT this morning for
MEZ001>004.
Winter Weather Advisory until 6 AM EDT early this morning for
MEZ005-006-010-031.
Wind Advisory until 6 AM EDT early this morning for MEZ029-030.
MARINE...Gale Warning until 6 AM EDT early this morning for ANZ050>052.
&&
Near Term...Norcross/VJN
Short Term...Hewitt
Long Term...Hewitt
Aviation...Norcross/VJN/Hewitt
Marine...Norcross/CB/HewittHazardous weather outlook, Oct 27, 4:07 PM EDT, 12 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 407 PM EDT Sat Oct 27 2018 MEZ005-006-010-031-282015- Northern Penobscot-Southeast Aroostook-Central Piscataquis- Southern Piscataquis- 407 PM EDT Sat Oct 27 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY... This Hazardous Weather Outlook is for East Central Maine, North Central Maine and Northern Maine. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ011-015>017-032-282015- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Northern Washington- 407 PM EDT Sat Oct 27 2018 This Hazardous Weather Outlook is for East Central Maine, Eastern Maine and Interior DownEast Maine. .DAY ONE...Tonight. Light snow may mix with some sleet before changing to all rain this evening. There could be a light coating snow especially on side roads and sidewalks before the changeover. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ001>004-282015- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis- 407 PM EDT Sat Oct 27 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EDT SUNDAY... This Hazardous Weather Outlook is for Far Northern Maine, North Central Maine and West Central Maine. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-282015- Coastal Hancock-Coastal Washington- 407 PM EDT Sat Oct 27 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. In addition to the wind, there could be some minor splashover at the time of high tide overnight and again Sunday afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-282015- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 407 PM EDT Sat Oct 27 2018 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT SUNDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 8:56 PM EDT | Coastal Flood Statement | CAR | Hancock, Washington | 6 hr |
| Oct 28, 5:54 AM EDT | Small Craft Advisory | CAR | 7 hr | |
| Oct 28, 12:40 PM EDT | Small Craft Advisory for Hazardous Seas | CAR | 63 hr |
Nearby
Coastal Flood Statements in Maine, 2018Every coastal flood statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.